MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH
Model Number 782F75M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Ectopic Heartbeat (4443); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple attempts were made to secure return of the device however the customer has not responded nor sent the device back for evaluation.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.No corrective actions will be taken at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the balloon of a swan ganz catheter came off during a procedure.No additional information available.
 
Additional Manufacturer Narrative
Per additional follow up with customer, the swan was floated in the usual manner prior to cabg.It took a couple of tries to achieve wedge.The balloon was able to deflate with passive return of air into syringe.About 15 min into procedure, ectopy was noted.The swan was suspected to have pulled back into the rv.Balloon was inflated to refloat to a wedge position.Syringe emptied without much resistance and failed to passively reinflate.Staff decided that the balloon was defective.Swan was removed and second swan was placed without difficulty.The first swan tip was examined and found that the ends of the balloon were present, but the center section of the balloon was possibly missing.There were no patient injuries reported.Device will be kept with hospital risk management.Corrections to the h6 codes clinical code were made.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Udi related data quality updates only the following are additional product codes for this device: dqo - catheter, intravascular, diagnostic; dyg - catheter, flow directed; dqe - catheter, oximeter, fiberoptic.The following is corrected data, as the original identification information sent did not match the data submitted to the global unique device identification database (gudid): d1 brand name: swan-ganz vip.D2a common device name: catheter, continuous flush.D2b device product code: kra.

Brand Name
SWAN-GANZ VIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key17999630
Report Number2015691-2023-17042
Device Sequence Number6725324
Product Code KRA
UDI-Device Identifier00690103197303
UDI-Public(01)00690103197303(17)250817(11)230818(10)65236657A
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K926450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/18/2025
Device Model Number782F75M
Device Lot Number65236657A
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer10/18/2023
07/18/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/08/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown